MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the guidewire detached.A savion flx guidewire was selected for use.During the procedure while attempting to cross severe calcified lesion of the right common plantar artery of the foot, the savion wire's tip detached.Gross manipulation of the wire tip was used while attempting to cross lesion.This was unsuccessful and as the wire was removed through the coyote balloon, the tip detached.Due to chronic total occlusion (cto) of that area, the broken tip was left in the patient.The procedure was completed with a different device.There were no further patient complications reported and the patient condition is okay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis by mfr: the returned guidewire had the distal tip bent.Its body was kinked approximately at 0.75 inches from the proximal end.No further visual damages was found in the device.During the inspection it was encountered that the polymer jacket distal end had a detached section and it was not returned.The core wire protruded from the polymer jacket end.The detached section was located approximately (started at) at 117.7 inches from the proximal end.Dimensional inspection revealed that the overall length did not meet specification due to the polymer jacket detached.The distal tip outer diameter (od), the middle section od and the proximal section od were within specification.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10460327
Report Number2134265-2020-11793
Device Sequence Number2939770
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0025736442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR